Alert archive / South Dakota / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jul 6, 2015, 4:37 AM CDT for Codington County, Deuel County, Hamlin County, South Dakota. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 4:37 AM CDT (09:37 UTC)
- Expired
- Jul 6, 2015, 8:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Codington County, SD, Deuel County, SD, Hamlin County, SD
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 7:00 AM CDT | HEAVY RAIN 1.2 | Clear Lake, SD | 24 HOUR TOTAL |
| Jul 6, 8:00 AM CDT | HEAVY RAIN 3.12 | 1 W Hayti, SD | 24 HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
517
WGUS53 KABR 060937
FFWABR
SDC029-039-057-061330-
/O.NEW.KABR.FF.W.0006.150706T0937Z-150706T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
437 AM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEUEL COUNTY IN NORTHEASTERN SOUTH DAKOTA...
HAMLIN COUNTY IN NORTHEASTERN SOUTH DAKOTA...
SOUTHEASTERN CODINGTON COUNTY IN NORTHEASTERN SOUTH DAKOTA...
* UNTIL 830 AM CDT
* AT 436 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERTOWN...CLEAR LAKE...ESTELLINE...CASTLEWOOD...LAKE NORDEN...
HAYTI...GARY...TORONTO...KRANZBURG...GOODWIN...ASTORIA...BRANDT...
ALTAMONT...LAKE ALICE...LAKE ALBERT...SCHOOL LAKE...MORITZ...HAMLIN
EDUCATION CENTER...CLAREMONT COLONY AND BULLHEAD LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4454 9736 4476 9734 4497 9687 4497 9645
4454 9646
$$
CONNELLY1 follow-up statement
549
WGUS73 KABR 061336
FFSABR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
836 AM CDT MON JUL 6 2015
SDC029-039-057-061341-
/O.EXP.KABR.FF.W.0006.000000T0000Z-150706T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEUEL SD-HAMLIN SD-CODINGTON SD-
836 AM CDT MON JUL 6 2015
...THE FLASH FLOOD WARNING FOR DEUEL...HAMLIN AND SOUTHEASTERN
CODINGTON COUNTIES HAS EXPIRED...
THE THREAT OF FLASH FLOODING HAS ENDED THIS MORNING. LIGHT RAIN WILL
SLOWLY END THROUGH THE MORNING WITH SOME FLOODED AREAS STILL
POSSIBLE.
LAT...LON 4454 9736 4476 9734 4497 9687 4497 9645
4454 9646
$$
MOHRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:54 AM CDT, 43 minutes earlier.
Area forecast discussion, Jul 6, 3:54 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 354 AM CDT MON JUL 6 2015 .SHORT TERM...(TODAY THROUGH WEDNESDAY AFTERNOON) ISSUED AT 354 AM CDT MON JUL 6 2015 RAINFALL ALONG THE KPIR/KABR/KFAR LINE WILL CONTINUE TO PUSH EAST THROUGH THE AM HOURS. A FEW HEAT OF THE AFTERNOON SHOWERS ARE POSSIBLE LATER TODAY AS THE UPPER TROF CONTINUES EAST...BUT WITH STABLE CONDITIONS ABOVE 700MB NOT EXPECTING ANYTHING MORE THAN SOME SHALLOW CU AND SPRINKLES. SMOKE OUT OF CANADA LOOKS TO CONTINUE UNABATED THROUGH TUESDAY DUE TO A FAVORABLE FETCH. STABLE CONDITIONS AS HIGH PRESSURE MOVES OVERHEAD TUESDAY AM WILL LIKELY LEAD TO THE WORST VISIBILITY REDUCTIONS. AS THE HIGH MOVES EAST...RETURN FLOW SETS UP EARLY WEDNESDAY. FLOW ALOFT IS WEAK BUT THERE MAY BE SOME MID LEVEL MOISTURE AND ELEVATED INSTABILITY WEDNESDAY WEST RIVER. TEMPERATURES WILL BE BELOW NORMAL UNTIL LATE WEDNESDAY WITH BETTER MIXING CONDITIONS SETTING UP AHEAD OF A WEAK FRONT. .LONG TERM...(WEDNESDAY EVENING THROUGH SUNDAY) ISSUED AT 354 AM CDT MON JUL 6 2015 WEAK SHORTWAVE ENERGY AND A RATHER UNIMPRESSIVE LLJ THU NIGHT ACROSS THE WESTERN CWA WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST WEST RIVER AT THE START OF THE PERIOD. OTHERWISE MOSTLY DRY CONDITIONS WILL BE IN PLACE THROUGH FRIDAY. ON FRIDAY NIGHT A BROAD SFC TROUGH SETTLES OVER THE DAKOTAS AND LINGERS INTO SUNDAY. COUPLED WITH UPPER LEVEL SHORTWAVE ACTIVITY THERE COULD BE SOME ASSOCIATED SHOWERS AND THUNDERSTORMS...THOUGH AT THIS TIME EXPECT ANY ACTIVITY TO BE SPOTTY WITH LIMITED FORCING. TEMPERATURES WILL BE IN THE 80S THROUGH THE PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1229 AM CDT MON JUL 6 2015 WIDESPREAD SHOWERS AND ISOLATED THUNDERSHOWERS WILL CONTINUE THROUGH THE NIGHT. MOSTLY VFR CONDITIONS ARE EXPECTED EXCEPT DURING MODERATE RAIN SHOWERS WHERE THE VSBY MAY DROP TO MVFR LEVELS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...CONNELLY LONG TERM...WISE AVIATION...WISE
Hazardous weather outlook, Jul 6, 3:45 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 345 AM CDT MON JUL 6 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 345 AM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORMS MAY DEVELOP ACROSS THE REGION ON WEDNESDAY...HOWEVER THE PROBABILITY FOR SEVERE WEATHER LOOKS TO BE LOW WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
In the hours before
Local storm report, Jul 5, 11:05 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1105 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD 3 N HAYTI 44.70N 97.20W
07/05/2015 HAMLIN SD EMERGENCY MNGR
WATER OVER COUNTY ROAD NORTH OF HAYTI.
&&
EVENT NUMBER ABR1500535
NWSThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:24 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Lyman | 51 min |
| Jul 5, 7:46 PM CDT | Severe Thunderstorm Warning | ABR | Grant, Roberts | 44 min |
| Jul 5, 8:58 PM CDT | Flash Flood Watch | ABR | Clark, Codington, Deuel, Grant, Hamlin | 6 hr |
| Jul 5, 9:12 PM CDT | Severe Thunderstorm Warning | ABR | Lyman | 63 min |
| Jul 5, 10:12 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Lyman | 22 min |
| Jul 5, 10:28 PM CDT | Flash Flood Warning | ABR | Codington, Deuel, Hamlin | 6 hr |
Nearby
Flash Flood Warnings in South Dakota, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.